Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 237, NWS Memphis, TN

June 3, 2012Fayette County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 9:47 PM CDT for Fayette County, Shelby County, Tennessee. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 9:47 PM CDT (02:47 UTC)
Expired
Jun 3, 2012, 10:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:54 PM CDTHAIL 0.54 W Cordova, TN1/4 TO 1/2 INCH HAIL NEAR CORDOVA.
Jun 3, 9:57 PM CDTTSTM WND DMGArlington, TNTREE DOWN ON HOUSE IN ARLINGTON. TIME ESTIMATED.
Jun 3, 10:02 PM CDTTSTM WND DMG5 Ese Eads, TNLARGE TREE DOWN NEAR EADS WITH OTHERS DOWN ACROSS FAYETTE COUNTY. TIME ESTIMATED.
Jun 3, 10:20 PM CDTTSTM WND DMGSomerville, TNTREE LIMBS AND POWER LINES DOWN - SCATTERED ABOUT THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:09 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WUUS54 KMEG 040247
SVRMEG
TNC047-157-040330-
/O.NEW.KMEG.SV.W.0237.120604T0247Z-120604T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1030 PM CDT

* AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
  MILES NORTH OF ARLINGTON TO ARLINGTON TO CORDOVA...OR ALONG A LINE
  EXTENDING FROM 13 MILES SOUTH OF COVINGTON TO 9 MILES NORTHEAST OF
  BARTLETT TO CORDOVA...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARLINGTON...BARTLETT...EADS...ELLENDALE...LAKELAND...SOMERVILLE AND
  CORDOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3525 8919 3510 8929 3513 8995 3528 8981
      3540 8973 3539 8965 3538 8964 3540 8960
      3540 8921 3539 8919
TIME...MOT...LOC 0247Z 273DEG 39KT 3537 8959 3527 8964
          3516 8977

$$

BORGHOFF
1 follow-up statement
208 
WWUS54 KMEG 040309
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 PM CDT SUN JUN 3 2012

TNC157-040320-
/O.CAN.KMEG.SV.W.0237.000000T0000Z-120604T0330Z/
SHELBY TN-
1009 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY COUNTY IS
CANCELLED...

AT 1010 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3525 8920 3511 8929 3510 8929 3512 8964
      3538 8963 3538 8962 3540 8921 3539 8919
      3525 8919
TIME...MOT...LOC 0310Z 273DEG 39KT 3536 8928 3526 8933
          3515 8946

$$

TNC047-040330-
/O.CON.KMEG.SV.W.0237.000000T0000Z-120604T0330Z/
FAYETTE TN-
1009 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHERN FAYETTE COUNTY...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DIME SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM YUM YUM TO POWERS TO MACON...OR
ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF BROWNSVILLE TO 22 MILES
NORTHEAST OF COLLIERVILLE TO 11 MILES NORTHEAST OF COLLIERVILLE...
MOVING EAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADEN...
GALLAWAY...OAKLAND...WILLISTON...BELMONT...LAMBERT...MOORMAN...YUM
YUM...TAYLOR CHAPEL...MILLER...FAYETTE CORNERS...LACONIA...LONGTOWN
AND HICKORY WITHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3525 8920 3511 8929 3510 8929 3512 8964
      3538 8963 3538 8962 3540 8921 3539 8919
      3525 8919
TIME...MOT...LOC 0310Z 273DEG 39KT 3536 8928 3526 8933
          3515 8946

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:45 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 3, 6:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT SUN JUN 3 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT SUN JUN 3 2012/

DISCUSSION...FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH
TUESDAY.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

CONVECTIVE TRENDS ARE BEING CLOSELY MONITORED THIS AFTERNOON FOR
POSSIBLE RAPID REDEVELOPMENT OF THUNDERSTORMS OVER NORTHERN
ARKANSAS. MCV INDUCED OUTFLOWS AND THE SYNOPTIC WARM FRONT HAVE
LED TO STRONG DIFFERENTIAL HEATING OVER THIS REGION WITH MID 90S
ACROSS MUCH OF ARKANSAS BENEATH VERY STEEP MID LEVEL LAPSE RATES
ASSOCIATED WITH EML. ALTHOUGH CAPPED...THIS HAS LED TO EXTREMELY
UNSTABLE CONDITIONS TO THE SOUTH OF THE FRONT WITH MLCAPE VALUES
IN EXCESS OF 3500-4000 J/KG AND SBLI VALUES OF -10C. WITH BACKED
FLOW NORTH OF THE BOUNDARY...THE MAGNITUDE OF SHEAR IS GREATER
NORTH BUT INSTABILITY IS CONSIDERABLY LOWER. APPEARS THE BEST
CHANCE FOR STORMS WILL BE ALONG THIS BOUNDARY WHERE INSTABILITY
/UNCAPPED/ AND SHEAR ARE BEST JUXTAPOSED ACROSS NORTHERN
ARKANSAS...WITH THE THREAT FOR VERY LARGE HAIL INITIALLY...
THEN BECOMING A DAMAGING WIND THREAT WITH TIME AS STORMS CONGEAL
INTO A FORWARD PROPAGATING MCS. THIS MCS WOULD THEN RAKE ACROSS
THE NORTHERN AND CENTRAL PORTIONS OF THE MIDSOUTH - NAMELY SERN
MO/NERN AR/WRN TN/FAR NRN MS LATER THIS EVENING AND OVERNIGHT.
RAISED POPS IN THESE AREAS TO 70 PCT.

THE MCS MAY STILL BE ONGOING MONDAY MORNING ACROSS THE EASTERN
AREAS. REMAINING UNCERTAINTY ABOUT TONIGHT/S CONVECTIVE EVOLUTION
AMPLIFIES THE UNCERTAINTY FOR MONDAY. ATTM IT LOOKS LIKE RETURN
FLOW BEHIND THE MORNING MCS SHOULD ALLOW THE ATMOSPHERE TO RECOVER
QUICKLY...WITH STRONG HEATING EXPECTED AND TEMPERATURES RISING
BACK INTO THE 90S. ADDITIONAL SCATTERED DEVELOPMENT IS PROBABLE
THROUGH THE DAY ALONG ANY BOUNDARIES LEFT OVER FROM TONIGHT AND
NEAR THE SYNOPTIC FRONT IN THE PRESENCE OF 3000+ J/KG CAPE. WIND
SHEAR AGAIN IS RATHER WEAK SO MULTICELLULAR CLUSTERS CAPABLE OF
WIND DAMAGE APPEARS TO BE THE MAIN THREAT.

A TROUGH WILL BEGIN TO DIG DOWN THE EAST COAST...FORCING THE
SYNOPTIC FRONT FURTHER SOUTH FOR MONDAY NIGHT AND TUESDAY.
THUS...CONTINUED TO TAPER OFF POPS FROM NORTH TO SOUTH DURING THIS
TIME.

LONG TERM...WEDNESDAY THROUGH SUNDAY.

MODELS REMAIN AT ODDS WITH HOW FAR SOUTH TO TAKE THE FRONT THROUGH
EARLY NEXT WEEK. THE ECMWF IS THE ONLY REMAINING MODEL TO KEEP
MENTIONABLE POPS ACROSS NORTHERN MISSISSIPPI DURING THIS TIME WITH
THE NAM/DGEX/GFS/GEM ALL INDICATING A DRIER NORTHEAST FLOW. SEEMS
THE CONSENSUS WITH SURROUNDING OFFICES WAS TO REMOVE POPS FOR MUCH
OF THE LONG TERM BUT WOULD NOT BE SURPRISED TO SEE THE ECMWF PAN
OUT...ESPECIALLY GIVEN THE TIME OF YEAR.

A LARGE RIDGE LOOKS TO BUILD OVER THE CENTRAL U.S. FOR LATE WEEK
AND NEXT WEEKEND. THIS WILL BRING INCREASING TEMPERATURES THROUGH
AT LEAST SATURDAY...HOWEVER BOTH THE GFS AND ECMWF SHOW INCREASING
TROPICAL MOISTURE BY NEXT SUNDAY WITH LOWER 925 MB TEMPS ADVECTING
WITH IT NORTHWARD INTO MISSISSIPPI. INTRODUCED A SLIGHT CHANCE FOR
STORMS OVER NORTHERN MISSISSIPPI SUNDAY.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS TSRAS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS NEAR A
WARM FRONT STRETCHED ACROSS NORTHERN ARKANSAS. EXPECT THESE STORMS
TO CONGEAL INTO AN MCS THAT WILL TRACK ACROSS THE MIDSOUTH THIS
EVENING. ADDED TEMPOS FOR TSRAS AT ALL TAF SITES THIS EVENING. THE
QUESTION THEN BECOMES WHAT HAPPENS LATER TONIGHT. RAPID UPDATE
MODELS STILL SHOW REDEVELOPMENT STARTING AFT 04/08Z ACROSS THE
MIDSOUTH DESPITE THE MCS MOVING THROUGH THIS EVENING. FOR NOW KEPT
THE TEMPOS IN PLACE AT ALL SITES FOR LATER TONIGHT. ATTM NOT
CONFIDENT IN TSRA CHANCES OR TIMING DURING THE DAY ON MONDAY SO
LEFT OUT MENTION FOR NOW THOUGH THIS WILL BE REVISITED. EXPECT
GENERALLY VFR CONDS THROUGH THE PERIOD OUTSIDE OF TSRAS. LIGHT
SOUTH OR VARIABLE WINDS OUTSIDE OF TSRAS OVERNIGHT BECOMING WSW AT
8-10 KTS AFT 04/13Z.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  91  71  87 /  70  50  40  10
MKL  68  87  64  85 /  70  60  30  10
JBR  70  92  66  87 /  70  50  20  10
TUP  71  89  69  87 /  60  50  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 7:20 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT SUN JUN 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
720 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM
COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WINDS WILL
BE THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE
FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND
TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY.

BORGHOFF

In the hours before

Local storm report, Jun 3, 3:59 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

&&

MRM
Local storm report, Jun 3, 6:58 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

&&

MRM
Local storm report, Jun 3, 7:34 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

&&

MRM
Local storm report, Jun 3, 8:13 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

0743 PM     HAIL             2 N CORINTH             34.97N 88.52W
06/03/2012  E0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
            MISSISSIPPI BORDER NORTH OF CORINTH.

0744 PM     HAIL             BATH SPRINGS            35.44N 88.09W
06/03/2012  E1.75 INCH       DECATUR            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN BATH SPRINGS.

0800 PM     TORNADO          GOSNELL                 35.96N 89.97W
06/03/2012                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR GOSNELL.

0801 PM     TORNADO          EGYPT                   35.87N 90.95W
06/03/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR EGYPT.

0804 PM     HAIL             SSE HORNERSVILLE        36.04N 90.11W
06/03/2012  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
            OF ROUTE Y IN DUNKLIN COUNTY.

&&

MRM
Local storm report, Jun 3, 8:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

0743 PM     HAIL             2 N CORINTH             34.97N 88.52W
06/03/2012  E0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
            MISSISSIPPI BORDER NORTH OF CORINTH.

0744 PM     HAIL             BATH SPRINGS            35.44N 88.09W
06/03/2012  E1.75 INCH       DECATUR            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN BATH SPRINGS.

0800 PM     TORNADO          GOSNELL                 35.96N 89.97W
06/03/2012                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR GOSNELL.

0801 PM     TORNADO          EGYPT                   35.87N 90.95W
06/03/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR EGYPT.

0804 PM     HAIL             SSE HORNERSVILLE        36.04N 90.11W
06/03/2012  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
            OF ROUTE Y IN DUNKLIN COUNTY.

0806 PM     TSTM WND DMG     5 S JONESBORO           35.75N 90.69W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            TREES DOWN ACROSS CR 766 AT US 141.

0819 PM     HAIL             STEELE                  36.08N 89.85W
06/03/2012  M1.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

            GOLFBALL SIZED HAIL AT INTERSECTION OF HWY 61 AND HWY M.

0823 PM     TORNADO          BAY                     35.74N 90.56W
06/03/2012                   CRAIGHEAD          AR   AMATEUR RADIO

            POSSIBLE TORNADO NEAR BAY.

0830 PM     TSTM WND DMG     4 WSW JONESBORO         35.80N 90.75W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            GRAIN CART OVER TURNED IN THE MIDDLE OF CR 160 AND CR155.

0834 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
06/03/2012                   POINSETT           AR   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED IN TRUMANN.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:09 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson51 min
Jun 3, 7:11 PM CDTTornado WarningMEGDecatur, Hardin14 min
Jun 3, 7:34 PM CDTSevere Thunderstorm WarningMEGMcNairy24 min
Jun 3, 7:40 PM CDTFlash Flood WarningMEGDecatur3 hr
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy48 min
Jun 3, 7:52 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin23 min
Jun 3, 7:57 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion, Weakley48 min
Jun 3, 8:07 PM CDTTornado WarningMEGDyer, Lauderdale26 min
Jun 3, 8:22 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy38 min
Jun 3, 8:30 PM CDTSevere Thunderstorm WarningMEGCarroll, Dyer, Gibson, Obion, Weakley45 min
Jun 3, 8:32 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale43 min
Jun 3, 8:35 PM CDTFlash Flood WarningMEGMcNairy5 hr
Jun 3, 8:39 PM CDTTornado WarningMEGMcNairy36 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningMEGLauderdale28 min
Jun 3, 8:54 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy51 min
Jun 3, 8:58 PM CDTTornado WarningMEGHardin, McNairy32 min
Jun 3, 9:13 PM CDTTornado WarningMEGHardin, McNairy13 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton45 min
Jun 3, 9:17 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Madison43 min
Jun 3, 9:22 PM CDTSevere Thunderstorm WarningMEGHardin68 min
Jun 3, 9:32 PM CDTTornado WarningMEGCrockett, Haywood, Madison28 min
Jun 3, 9:34 PM CDTFlash Flood WarningMEGChester, Crockett, Decatur, Hardeman, Hardin, Haywood and 3 more3 hr
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningMEGFayette24 min
Jun 3, 10:20 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison40 min
Jun 3, 10:40 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Jun 3, 10:52 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy38 min
Jun 3, 11:11 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy49 min
Jun 4, 2:30 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Tipton31 min
Jun 4, 3:08 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton52 min
Jun 4, 3:25 AM CDTSpecial Weather StatementMEGShelby35 min
Jun 4, 3:43 AM CDTSpecial Weather StatementMEGShelby47 min
Jun 4, 4:05 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby40 min
Jun 4, 4:22 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, McNairy38 min
Jun 4, 10:19 AM CDTSpecial Weather StatementMEGShelby26 min
Jun 4, 10:22 AM CDTAreal Flood AdvisoryMEGFayette, Shelby83 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.